MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OXINIUM FEM SIZE 4 LEFT; PROSTHESIS, KNEE, PATELLFEMOROTIBIAL, SMI-CNSTRINED, CMNTD, PLYMR/MTAL/PLYMR

SMITH & NEPHEW, INC. GII OXINIUM FEM SIZE 4 LEFT; PROSTHESIS, KNEE, PATELLFEMOROTIBIAL, SMI-CNSTRINED, CMNTD, PLYMR/MTAL/PLYMR
Catalog Number 71420134
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/25/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a primary tka was performed on (b)(6) 2013.On (b)(6) 2019 the femoral component was broken.And a revision surgery was required to removed the broken device.Implants were removed on (b)(6) 2019.The patient has recovered.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was required due to a broken femoral component.The affected genesis ii oxinium femoral component along with the base plate, patellar component and high flexion insert were returned and evaluated.A lab analysis conducted during this investigation noted that this examination showed fracture of the medial condylar region of the femoral component.The likely fracture initiation location was at or near the articulating surface near the midline of the component.Signs of wear, deformation, and deep scratching was observed on the insert and the patella component likely due to contact with the fractured regions of the femoral component.The cause of the fractured medial condylar region of the femoral component could not be determined from the investigation of the device.The components were not sectioned, which would allow for a more detailed analyses, possibly providing additional information of the fracture initiation region.Such testing, however, is destructive in nature and was not conducted at this time.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.A clinical analysis noted that the x-ray provided confirms the breakage and shows radiolucency around the femoral component which could be associated with some motion of the component but it is possible this could have been a result of the break instead of prior.Per e-mail communication, ¿doctor doubts there was fault the device.¿ no further investigation is warranted for this complaint.

Brand Name
GII OXINIUM FEM SIZE 4 LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLFEMOROTIBIAL, SMI-CNSTRINED, CMNTD, PLYMR/MTAL/PLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer Contact
sarah
smith & nephew, inc.
1450 brooks road
memphis, TN 38116
04479400382
MDR Report Key9209793
Report Number1020279-2019-03676
Device Sequence Number2951155
Product Code JWH
UDI-Device Identifier03596010430144
UDI-Public03596010430144
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Literature,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/03/2023
Device Catalogue Number71420134
Device Lot Number13CM02770
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer09/25/2019
11/21/2023
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date12/05/2019
11/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/05/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420166/13HT33739.; 71420574/13DM09649.; 71453111/13FM12357.; 71420166/13HT33739; 71420574/13DM09649; 71453111/13FM12357
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexMale